Alert archive / Maine / Small Craft Advisories in 2021
Small Craft Advisory 32, NWS Gray, ME
NWS Gray, ME issued this small craft advisory at Apr 13, 2021, 2:59 AM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2021, 2:59 AM EDT (06:59 UTC)
- Expired
- Apr 13, 2021, 2:17 PM EDT
- In force
- 11 hr
- Issued by
- NWS Gray, ME
The text
As transmitted.
200 WHUS71 KGYX 130659 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 259 AM EDT Tue Apr 13 2021 ANZ150-152-154-132000- /O.NEW.KGYX.SC.Y.0032.210413T0659Z-210413T2000Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 259 AM EDT Tue Apr 13 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WHAT...North winds 5 to 15 kt with gusts up to 25 kt and seas 2 to 5 ft. * WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 4 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
706 WHUS71 KGYX 131551 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 1151 AM EDT Tue Apr 13 2021 ANZ150-152-154-132000- /O.CON.KGYX.SC.Y.0032.000000T0000Z-210413T2000Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 1151 AM EDT Tue Apr 13 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WHAT...Seas 3 to 5 ft. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 4 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ARNOTT
522 WHUS71 KGYX 131817 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 217 PM EDT Tue Apr 13 2021 ANZ150-152-154-131930- /O.CAN.KGYX.SC.Y.0032.000000T0000Z-210413T2000Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 217 PM EDT Tue Apr 13 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ ARNOTT
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Apr 12, 11:04 PM EDT, 3 hours 55 minutes earlier.
Area forecast discussion, Apr 12, 11:04 PM EDT, 3 hours 55 minutes before
Area Forecast Discussion National Weather Service Gray ME 1104 PM EDT Mon Apr 12 2021 .SYNOPSIS... Cool northeasterly flow with periods of cloudy conditions will continue into Wednesday. By Thursday or Friday, low pressure looks to track to the south of southern New England with the potential for rain and snow, especially across southern New Hampshire. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... 11pm update... Minor adjustments to current conditions. 6pm update... just some minor adjustments to current cloud cover and temperatures. Have also added some patchy fog for the CT valley late tonight as dewpoints there are still relatively high and the clearly should reach there by midnight. Prev disc... Cool northeasterly flow will continue through tonight with low pressure continuing to meander around south of Nova Scotia. There will however be a temporary drying of the column this evening which will allow for large areas of clearing. However, the column will likely moisten up again late which should allow for increased cloud cover. Winds will continue to gradually diminish. Where it does clear out and winds go calm, temperatures will drop well down into the 30s. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/... Same story on Tuesday as today with low pressure remaining just east of the area. This will mean cool northeast flow continuing with varying amounts of clouds and sunshine. Temperatures will be a few degrees warmer than today. High pressure begins to settle over the region Tuesday night. Again, there will be varying amounts of clouds. Where it does go clear, temperatures will settle into the lower 30s, and perhaps some upper 20s. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... The extended forecast starts off with northern New England positioned between two upper lows with one over the Great Lakes and the other in the northwest Atlantic. The upper low over the Great Lakes will be the primary interest through the extended period as it tracks to the east with a surface low tracking near southern New England at the end of the week. The overall blocky pattern we have recently experienced will loosen up some as anomalous heights over eastern Canada subside while anomalous heights build over western North America late this weekend. The heights over western North America are expected to build into a full latitude ridge along the West Coast favoring a down stream trough over the eastern CONUS and a continuation of active weather early next week. A ridge aloft between the upper lows will allow for fair weather Wednesday. Skies will be mostly sunny over Maine with more clouds over southwest New Hampshire from the upper low to our west. The upper low will slide southeast Thursday with a surface low developing offshore of southern New England. Global models are good agreement in keeping the bulk of the precipitation to our west and south through much of Thursday with low chances for rain to break out over southern and western New Hampshire. Temperatures on Wednesday will be in the upper 50s to low 60s followed by 50s on Thursday with increasing clouds and increasing easterly flow. Thursday night into Friday global models track the surface low somewhere between the 40/70 benchmark and southern New England. The system looks to be a slow mover as the upper low moves in overhead and the system becomes vertically stacked Friday night. There is enough spread in track amongst global models and their ensembles to lead to low confidence in precipitation amounts and type at this time. However...there is potential for accumulating wet snow especially at elevation with the upper low tracking to our south and diabatic cooling. Ensemble probabilities are around 50 percent for seeing greater than an inch of snow across the interior with 50 percent probabilities of seeing greater than three inches in the Monadnock region. As this is in the day 5 time range will monitor over the upcoming days for the potential of heavy wet snow in the White Mountains as well into the higher terrain of southern New Hampshire. This system will slowly exit into the Atlantic Saturday followed by ridge of high pressure Sunday. Active weather is possible into early next week as a trough develops over the eastern US. && .AVIATION /03Z TUESDAY THROUGH SATURDAY/... Short Term...Cigs will oscillate between VFR and MVFR through Tuesday night as a relatively moist northeast flow continues. Long Term...Mainly VFR Wednesday with the potential for cigs to lower to MVFR across southern and western New Hampshire Wednesday night. VFR on Thursday will deteriorate to MVFR Thursday night and IFR likely Friday as low pressure passes near southern New England bringing rain and increasing east to northeast winds. && .MARINE... Short Term...SCA continues until 8 PM this evening. It may have to be extended for another surge of winds later today, but it looks marginal. Northeast flow and seas 4-5 continue through Tuesday night. Long Term...Generally quite on the waters Wednesday into Thursday morning. Low pressure passing near southern New England will lead to increasing easterly winds with likely SCA conditions Thursday night and potential for gales Friday. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. && SYNOPSIS... NEAR TERM...Curtis SHORT TERM...Ekster LONG TERM...Cannon/Schroeter AVIATION... MARINE...
Hazardous weather outlook, Apr 12, 3:14 PM EDT, 11 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 314 PM EDT Mon Apr 12 2021 MEZ007>009-012>014-018>028-033-NHZ001>004-006-014-131915- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Interior Cumberland Highlands-Northern Coos-Southern Coos- Northern Grafton-Northern Carroll-Southern Carroll- Coastal Rockingham- 314 PM EDT Mon Apr 12 2021 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, northern New Hampshire and southern New Hampshire. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NHZ005-007>013-015-131915- Southern Grafton-Sullivan-Merrimack-Belknap-Strafford-Cheshire- Eastern Hillsborough-Interior Rockingham- Western And Central Hillsborough- 314 PM EDT Mon Apr 12 2021 This Hazardous Weather Outlook is for New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Low pressure is expected to develop south of New England later Thursday and linger through Friday night. The track and intensity of this low, as well as the extent of the precipitation shield is uncertain at this time. As of right now there is a low probability for a heavy wet snow, mostly at higher elevations, centered around Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-131915- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 314 PM EDT Mon Apr 12 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Low pressure is expected to develop south of New England later Thursday and linger through Friday night. Northeasterly gales will be possible during that time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in Maine, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.